Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 29, 2021, 4:44 PM EDT for Crawford County, Pennsylvania. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2021, 4:44 PM EDT (20:44 UTC)
- Expired
- Aug 29, 2021, 5:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Cleveland, OH
- Hail
- 0.50 in
- Wind
- 50
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 129 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 985 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
974
WWUS81 KCLE 292044
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
444 PM EDT Sun Aug 29 2021
PAZ003-292130-
Crawford PA-
444 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of eastern Crawford
County through 530 PM EDT...
At 444 PM EDT, Doppler radar was tracking a strong thunderstorm over
Guys Mills, or 11 miles east of Meadville, moving northeast at 25
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Titusville, Riceville, Guys Mills, Lincolnville, Canadohta Lake,
Hydetown, Blooming Valley, Townville and Spartansburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4161 7965 4162 7982 4161 7983 4157 7988
4155 7992 4154 7993 4168 8004 4185 7977
4185 7961 4163 7962
TIME...MOT...LOC 2044Z 238DEG 22KT 4163 7992
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
GriffinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 29, 3:38 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 29, 3:38 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 338 PM EDT Sun Aug 29 2021 .SYNOPSIS... A cold front over the upper Great Lakes will move toward the area through tonight. This cold front is expected to move slowly southeastward across northern Ohio and northwestern Pennsylvania Monday into Tuesday as the remnants of Tropical Cyclone Ida moves to near the Ohio River Valley on Wednesday. && .NEAR TERM /THROUGH MONDAY NIGHT/... The current round of thunderstorms should move eastward through the early evening. We then look westward to see how much convection will move into the region from MI/IN and southern Ontario. So expect to see at least one more round of thunderstorms across most of the region from west to east through the evening. Gusty winds and heavy rainfall will accompany this second (or more) round/s of thunderstorms. Lows tonight should be in the upper 60's to lower 70's. Cold front should be near the south shore of the lake by sunrise Monday morning with showers/thunderstorms along it. The best coverage of these thunderstorms should be across NE OH into NW PA, generally in the morning. The front gradually sags southward through the afternoon with isolated/scattered convection expected along and south of the boundary. It will be cooler with the increased cloud cover but still humid. Highs should range from the upper 70's across inland NW PA to mid 80's across NW OH. The cold front will likely still be over the central/southern CWA Monday night with showers remaining possible. Best chance of rain will be across the southern CWA. Temperatures will be a little cooler with lows dipping int the 60's. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... The short term period will be impacted by the remnants of Hurricane Ida which is expected to move along a path through the Ohio River Valley and off the Mid-Atlantic Coast. The anticipated path will keep the heaviest rainfall to the south and east of the area, however the outer edge will likely impact the southern and eastern tier of counties Tuesday through Wednesday evening, with showers becoming scattered for the central counties. Model PWAT values over the area will range between 1.8-2.0 inches. Winds will gradually increase from the northeast, with a maximum Wednesday afternoon of 10-15 knots, gusting up to 20 knots. These winds are not expected remain high and should quickly weaken Wednesday evening as the tightest pressure gradient moves further east. This forecast is highly dependent on the speed and exact path Ida takes through mid- week. Any shift west in the path will bring higher impacts to the CWA, so this will continue to be monitored. High temperatures are expected to only be in the mid to upper 70s on Tuesday and Wednesday, with the exception of far northwest OH which may reach into the low 80s. With far reaching cloud cover, do not anticipate temperatures to be higher, if anything may need to trend down bit more. Overnight lows will be in the 60s Tuesday night, dropping into the mid 50s on Wednesday night as the cool, dry air finally is able to build in. && .LONG TERM /THURSDAY THROUGH SUNDAY/... High pressure is expected to build over the Great Lakes region for much of the long term period. Primarily zonal flow aloft during this time will inhibit any convection from developing through Friday. The weekend become more uncertain as some models suggest a shortwave moving across the area with an increase in overall moisture. Primary driving force at this point looks to be daytime heating. Have kept low chance of PoPs for this weekend as there is little agreement amongst the models. The good news is, with the high pressure, there will finally be relief from the high humidity the area has experienced in recent days. Dry air will bring dew points in the 40s and 50s. Temperatures on Thursday will begin in the low to mid 70s, gradually increasing to widespread low 80s by the end of the weekend. && .AVIATION /18Z Sunday THROUGH Friday/... MVFR/IFR conditions expected with the scattered to numerous thunderstorms across much of northern Ohio into NW PA. Isolated thunderstorms are possible cross NW OH but believe the better coverage will move from west to east ahead of a cold front 23Z and later. This line will move west to east across much of northern Ohio through the evening. So there will be 2 or more rounds of thunderstorms near and east of a Mid-Ohio to NW PA through midnight. Gusty winds will also be possible with gusts 35+ knots possible. The real cold front will sag to the south shore of Lake Erie by sunrise then continue a slow southward move through Monday afternoon. Showers and thunderstorms will be slow to drift southward with the best chances near and south of a line from KFDY to KYNG. Again MVFR/IFR conditions possible with the thunderstorms. VFR away from them. Southwest winds of 6 to 12 knots expected away from any thunderstorm influence. Winds gradually shift to the west on Monday. Outlook...Non-VFR with isolated/scattered thunderstorms Monday afternoon and evening. Non-VFR possible in patchy fog and/or lower ceilings Monday night. Non-VFR possible in showers and/or lower ceilings Tuesday into Wednesday as the remnants of Ida pass to the south. && .MARINE... A rather weak lake breeze has developed along the shoreline from Willowick, OH to Erie, PA. This is expected to diminish this afternoon as stronger southwesterly winds push out to the open waters. This winds are expected to increase to 15-20 knots overnight, with gusts up to 25 knots, as the cold front approaches the area. Scattered convection may occur over the lake through tomorrow morning, resulting in the potential for isolated higher winds. Waves will also build to 2-4 feet in the open waters for the central and eastern basins. With the wind orientation, waves are expected to remain below Small Craft criteria for the nearshore zones, however this will continue to be monitored for higher wave potential. Winds will become northwesterly behind the cold front at 5-10 knots Monday morning. The remnants of Hurricane Ida are expected to move northeast across the Ohio River Valley on Wednesday and off the Mid-Atlantic Coast on Thursday. As a resulting, beginning Tuesday night, winds will continue to shift, becoming northeast overnight Tuesday. Winds will also increase to 15-20 knots by Wednesday afternoon, resulting in strong onshore flow across the western and central basins. A Small Craft Advisory will likely be needed during this period and water levels will need to be monitored for rises in heights, although lakeshore flooding is not anticipated at this time. Overall marine conditions will improve through the end of the week and into the weekend. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...MM NEAR TERM...MM SHORT TERM...Campbell LONG TERM...Campbell AVIATION...MM MARINE...Campbell
Hazardous weather outlook, Aug 29, 3:47 AM EDT, 12 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 347 AM EDT Sun Aug 29 2021 OHZ003-006>010-013-014-017>023-027>033-036>038-047-PAZ002-003-300800- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- 347 AM EDT Sun Aug 29 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Very warm temperatures and high humidity will allow heat indices to reach the mid to upper 90s this afternoon and early evening. Thunderstorms are also possible this afternoon into the overnight period. Locally heavy rainfall is possible in any stronger cells. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-300800- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 347 AM EDT Sun Aug 29 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ011-012-089-PAZ001-300800- Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 347 AM EDT Sun Aug 29 2021 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. Thunderstorms are also possible this afternoon into the overnight period. Locally heavy rainfall is possible in any stronger cells. There is also a moderate swim risk for tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a moderate swim risk for Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 29, 12:28 PM EDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1228 PM EDT Sun Aug 29 2021
OHZ009-010-019-291715-
Huron OH-Erie OH-Lorain OH-
1228 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of northeastern Huron,
Erie and Lorain Counties through 115 PM EDT...
At 1228 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wakeman, or 11 miles south of Vermilion, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lorain, Elyria, Vermilion, North Ridgeville, Amherst, Grafton,
Wellington, Wakeman, Sheffield Lake, Oberlin, Sheffield, Lagrange,
South Amherst, Pittsfield, Kipton, Rochester, Birmingham and Eaton
Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4121 8197 4119 8203 4120 8207 4118 8208
4111 8233 4133 8248 4147 8218 4149 8211
TIME...MOT...LOC 1628Z 232DEG 20KT 4124 8233
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CampbellSpecial weather statement, Aug 29, 1:19 PM EDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Cleveland OH
119 PM EDT Sun Aug 29 2021
OHZ010-011-291800-
Lorain OH-Cuyahoga OH-
119 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of southwestern
Cuyahoga and northeastern Lorain Counties through 200 PM EDT...
At 119 PM EDT, Doppler radar was tracking a strong thunderstorm over
North Ridgeville, or near Elyria, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cleveland, Elyria, Parma, Lakewood, Strongsville, Westlake, North
Royalton, North Ridgeville, Avon Lake, Grafton, North Olmsted, Avon,
Parma Heights, Rocky River, Broadview Heights, Brook Park, Berea,
Fairview Park, Middleburg Heights and Bay Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4149 8195 4148 8189 4148 8186 4150 8180
4149 8176 4150 8171 4135 8166 4128 8207
4150 8207 4151 8197
TIME...MOT...LOC 1719Z 249DEG 17KT 4136 8198
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CampbellSpecial weather statement, Aug 29, 1:57 PM EDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Cleveland OH
157 PM EDT Sun Aug 29 2021
OHZ009>014-019>023-029>033-089-PAZ003-291845-
Summit OH-Geauga OH-Erie OH-Richland OH-Medina OH-Lorain OH-Wayne OH-
Huron OH-Portage OH-Lake OH-Stark OH-Mahoning OH-Trumbull OH-
Ashtabula Lakeshore OH-Cuyahoga OH-Ashland OH-Ashtabula Inland OH-
Crawford PA-
157 PM EDT Sun Aug 29 2021
...Scattered to numerous thunderstorms will impact portions of the
region...
At 155 PM EDT, Doppler radar was tracking scattered to numerous
thunderstorms. moving east at 20 mph. Heavy rainfall will cause
ponding on roadways and may flood a few low lying or poor
drainage locations.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations that may be impacted include...Cleveland, Akron, Canton,
Youngstown, Lorain, Elyria, Mansfield, Warren, Medina, Wooster,
Sandusky, Ashland, Painesville, Ashtabula, Norwalk, Willowick,
Meadville, Salem, Ravenna and Western Vermilion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4162 7974 4162 7982 4149 8000 4149 8052
4090 8052 4090 8108 4073 8109 4072 8124
4067 8124 4067 8222 4058 8222 4055 8252
4092 8252 4145 8274 4138 8249 4152 8202
4149 8175 4172 8137 4185 8100 4185 7961
TIME...MOT...LOC 1755Z 248DEG 16KT 4105 8244
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 29, 3:27 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Cleveland OH
327 PM EDT Sun Aug 29 2021
OHZ014-089-292015-
Ashtabula Lakeshore OH-Ashtabula Inland OH-
327 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of Ashtabula County
through 415 PM EDT...
At 327 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Geneva, or 11 miles south of Ashtabula, moving
northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ashtabula, Conneaut, Geneva, North Kingsville, Orwell, Andover,
Austinburg, Kingsville, Hartsgrove, Roaming Shores, Pierpont, Cherry
Valley, Rock Creek, Edgewood, Plymouth Center and Kelloggsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4155 8052 4152 8099 4183 8100 4197 8052
TIME...MOT...LOC 1927Z 240DEG 28KT 4171 8080
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CampbellSpecial weather statement, Aug 29, 4:17 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Cleveland OH
417 PM EDT Sun Aug 29 2021
OHZ089-PAZ001-002-292100-
Ashtabula Lakeshore OH-Northern Erie PA-Southern Erie PA-
417 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of Erie County through
500 PM EDT...
At 416 PM EDT, Doppler radar was tracking a strong thunderstorm near
Albion, or 7 miles east of Conneaut, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Erie, Conneaut, Corry, Edinboro, North East, Union City, Girard,
Waterford, Albion, Wattsburg, Northwest Harborcreek, Harborcreek,
Lawrence Park, Wesleyville, Lake City, Cranesville, Platea, Mill
Village, McKean and Elgin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4185 7961 4185 8050 4193 8052 4192 8056
4196 8059 4204 8031 4212 8013 4213 8015
4214 8009 4215 8011 4214 8014 4217 8012
4217 8008 4215 8010 4215 8006 4227 7978
4201 7976 4199 7961
TIME...MOT...LOC 2016Z 255DEG 26KT 4193 8042
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GriffinSpecial weather statement, Aug 29, 4:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
444 PM EDT Sun Aug 29 2021
PAZ003-292130-
Crawford PA-
444 PM EDT Sun Aug 29 2021
...A strong thunderstorm will impact portions of eastern Crawford
County through 530 PM EDT...
At 444 PM EDT, Doppler radar was tracking a strong thunderstorm over
Guys Mills, or 11 miles east of Meadville, moving northeast at 25
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Titusville, Riceville, Guys Mills, Lincolnville, Canadohta Lake,
Hydetown, Blooming Valley, Townville and Spartansburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4161 7965 4162 7982 4161 7983 4157 7988
4155 7992 4154 7993 4168 8004 4185 7977
4185 7961 4163 7962
TIME...MOT...LOC 2044Z 238DEG 22KT 4163 7992
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GriffinThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 12:03 PM EDT | Special Weather Statement | CLE | Knox | 42 min |
| Aug 29, 12:28 PM EDT | Special Weather Statement | CLE | Lorain | 47 min |
| Aug 29, 1:19 PM EDT | Special Weather Statement | CLE | Lorain | 41 min |
| Aug 29, 1:57 PM EDT | Special Weather Statement | CLE | Ashland, Cuyahoga, Erie, Geauga, Huron, Lake and 8 more | 48 min |
| Aug 29, 2:52 PM EDT | Areal Flood Advisory | CLE | Geauga | 3 hr |
| Aug 29, 3:27 PM EDT | Special Weather Statement | CLE | Ashtabula | 48 min |
| Aug 29, 4:19 PM EDT | Special Marine Warning | CLE | 41 min | |
| Aug 29, 6:54 PM EDT | Special Weather Statement | CLE | Hancock | 51 min |
| Aug 29, 7:15 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wyandot | 27 min |
| Aug 29, 7:48 PM EDT | Special Weather Statement | CLE | Lucas | 57 min |
| Aug 29, 7:52 PM EDT | Special Marine Warning | CLE | 83 min | |
| Aug 29, 1:11 PM EDT | Areal Flood Advisory | CLE | Crawford, Erie | 5 hr |
| Aug 29, 4:17 PM EDT | Special Weather Statement | CLE | Erie | 43 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.